Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 4, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 7, 2018, 4:05 AM CDT for 7 counties in Missouri; Randolph County, Illinois. It took effect at Apr 7, 2018, 8:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 4:05 AM CDT (09:05 UTC)
- In effect from
- Apr 7, 2018, 8:00 PM CDT
- Expired
- Apr 8, 2018, 9:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS73 KLSX 070905 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 405 AM CDT Sat Apr 7 2018 MOZ084-085-099-072130- /O.NEW.KLSX.FZ.W.0004.180408T0300Z-180408T1400Z/ /O.CON.KLSX.FZ.W.0003.000000T0000Z-180407T1500Z/ Iron MO-Madison MO-Reynolds MO- 405 AM CDT Sat Apr 7 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... The National Weather Service in Saint Louis has issued another Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Sunday morning. * TIMING...Until mid morning, then again from late tonight into early Sunday morning. * TEMPERATURES...Bottoming out in the lower to middle 20s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GKS
4 follow-up statements
938 WWUS73 KLSX 071522 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 1022 AM CDT Sat Apr 7 2018 MOZ084-085-099-080330- /O.EXP.KLSX.FZ.W.0003.000000T0000Z-180407T1500Z/ /O.CON.KLSX.FZ.W.0004.180408T0300Z-180408T1400Z/ Iron MO-Madison MO-Reynolds MO- 1022 AM CDT Sat Apr 7 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... * TIMING...Late tonight into early Sunday morning. * TEMPERATURES...In the mid 20s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ079-MOZ072>075-080330- /O.EXA.KLSX.FZ.W.0004.180408T0300Z-180408T1400Z/ Crawford MO-Randolph IL-Saint Francois MO-Sainte Genevieve MO- Washington MO- Including the cities of Chester, Farmington, and Sparta 1022 AM CDT Sat Apr 7 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... The National Weather Service in Saint Louis has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM CDT Sunday. * TIMING...Late tonight into early Sunday morning. * TEMPERATURES...In the mid 20s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KD
723 WWUS73 KLSX 072025 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 325 PM CDT Sat Apr 7 2018 ILZ079-MOZ072>075-084-085-099-080830- /O.EXT.KLSX.FZ.W.0004.180408T0100Z-180408T1400Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 325 PM CDT Sat Apr 7 2018 ...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CDT SUNDAY... * TIMING...Late tonight into early Sunday morning. * TEMPERATURES...In the low to mid 20s. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ KD
508 WWUS73 KLSX 080923 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 423 AM CDT Sun Apr 8 2018 ILZ079-MOZ072>075-084-085-099-081400- /O.CON.KLSX.FZ.W.0004.000000T0000Z-180408T1400Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 423 AM CDT Sun Apr 8 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...Early this morning. * TEMPERATURES...From 20 to 25 degrees. * IMPACTS...Sensitive plants and trees may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GKS
884 WWUS73 KLSX 081424 NPWLSX URGENT - WEATHER MESSAGE National Weather Service Saint Louis MO 924 AM CDT Sun Apr 8 2018 ILZ079-MOZ072>075-084-085-099-081530- /O.EXP.KLSX.FZ.W.0004.000000T0000Z-180408T1400Z/ Crawford MO-Iron MO-Madison MO-Randolph IL-Reynolds MO- Saint Francois MO-Sainte Genevieve MO-Washington MO- Including the cities of Chester, Farmington, and Sparta 924 AM CDT Sun Apr 8 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have reached freezing and will continue to rise this morning. Therefore the Freeze Warning has been allowed to expire. $$ Kanofsky
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:58 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 7, 3:58 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
358 AM CDT Sat Apr 7 2018
.SHORT TERM... (Through Late Tonight)
Issued at 357 AM CDT Sat Apr 7 2018
Most of the accumulating snow was shifting south of our forecast
area early this morning, although intermittent flurries will
continue across parts of central and southeast MO and southwest IL
until late morning. Gradual clearing can be expected from north to
south this morning with plenty of sunshine this afternoon. Despite
the full solar insolation this afternoon, highs will be around 20
degrees below normal as a strong surface ridge, cold air mass over
the northern Plains builds southeastward into our area with
continued northwesterly upper level flow. Unseasonably cold
temperatures will continue tonight with good radiational cooling
this evening as surface winds become light underneath the surface
ridge axis, coupled with a clear sky and low surface dew points.
Will issue another Freeze Warning for Reynolds, Iron, and Madison
counties of southeast MO late tonight where the growing season has
begun. Temperatures well below the freezing mark along with frost
can be expected.
GKS
.LONG TERM... (Sunday through Friday)
Issued at 357 AM CDT Sat Apr 7 2018
Northwest upper flow is expected to persist thru the middle of
next week. This flow will deliver a pair of upper level
disturbances into our region that will result in fairly quick shots
of pcpn each time. Skill on track and QPF will be limited beyond
48hrs with systems in this flow and beyond Sunday trimmed PoPs to
low chance category or less until a better handle on this can be
attained.
The first system is set to affect our region on Sunday and Sunday
night. Specifically, it looks like the pcpn will begin to move in
during the late morning-midday hours in central MO and spread
eastward to the MS river by late afternoon and into the rest of
southwest IL by early evening, with pcpn then exiting by late
evening. Models continue to aggressively cool the column with pcpn
onset. This combined with a steep low level lapse rate with cold
H850 temps of -5 to -8C aloft should lead to the majority of this
event favoring an all snow pcpn-type with some rain potential at the
very beginning. Snow amounts will be somewhat limited due to above
freezing temps for at least the first half of the event. The
highest amounts are expected to occur where earlier onset and/or
temps can cool the fastest and this should be in the northern and
western areas of the CWA, where an inch, possibly as high as 2" will
be possible. Elsewhere, including the STL metro area, it looks like
snow accums will be quite limited, with only a dusting anticipated.
MET MOS max temps were preferred for Sunday with falling temps most
areas during the afternoon with pcpn onset and continuation.
An additional clipper system could affect our region late Monday
into Monday night but skill is quite limited to go with much more
than CLIMO PoPs for this time of year, but could see some potential
for non-liquid pcpn with this, as time of occurrence will favor that
with a below average temp regime in place.
Temperatures will be below average thru about Tuesday, and this will
continue to support additional Freeze Warnings each night where the
growing season has begun. Have issued a new Freeze Warning for
tonight with min temps expected in the mid 20s. Temperatures look
set to return near average for Wednesday and above average for late
week as the overall pattern begins to change away from NW flow to an
upper RIDGE and SW flow.
TES
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1152 PM CDT Fri Apr 6 2018
Little change from the prev TAFs. Winds remain nly thru the
period. Strong and gusty nly winds will diminish overnight and
into Sat morning. Any precip is expected to remain south of the
terminals.
Tilly
&&
.CLIMATE...
Issued at 229 PM CDT Fri Apr 6 2018
Low temperatures for late Friday night and early Saturday morning
are forecast to approach record lows for 4/7.
Record lows for 4/7:
St. Louis, MO: 23 (2007)
Columbia, MO: 19 (2007)
Quincy, IL: 19 (2007)
Record lows for 4/8:
St. Louis, MO: 22 (1972)
Columbia, MO: 23 (2007)
Quincy, IL: 21 (1997)
Kanofsky
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning until 10 AM CDT this morning for Iron MO-Madison
MO-Reynolds MO.
Freeze Warning from 10 PM this evening to 9 AM CDT Sunday for
Iron MO-Madison MO-Reynolds MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Apr 6, 9:48 PM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 948 PM CDT Fri Apr 6 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 948 PM CDT Fri Apr 6 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Snow is likely tonight across portions of southeast Missouri. Snowfall amounts of up to one-half inch is expected. Locally higher amounts are possible. A Freeze Warning remains in effect for portions of southeast Missouri where the growing season has already begun and overnight lows are expected to fall into the low to mid 20s. Please see the Freeze Warning for more details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A wintry mix of precipitation is possible on Sunday and Sunday night. Minor snow accumulations are possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay onset of wintry precipitation as well as snowfall amounts to the National Weather Service. Tilly
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.